Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


serious side effects
Nov 10, 2010

I am an african aged 38yrs and I started ARV's (EFV, 3TC, and AZT) about 3 Months ago but had to switch after my skin blackened, developed rashes all over my body and my head got swollen, sore throat after two weeks of taking the meds. My clinician advised I switch to LPV, 3TC and AZT immediately. My skin problem persieted and I had to be withdrawn from ARV's. Now after three months i want to resume ARV's but am afraid of the side effects. My skin is healing though slowly. Before stating ARV's my CD4 count was 183. Please advise what casued the effects and the new drugs i can try.

Response from Dr. Henry

Sounds like a tough and challenging situation. Sometimes 3TC and/or AZT can cause rash/darkening skin in dark skinned persons. Thus, perhaps trying the lopinavir/ritoanvir regimen with alternative NRTIs if available (possibly use some combination of tenofovir or abacavir or D4T or ddI instead of 3TC and/or AZT on a careful trial and error basis). KH



Previous
swollen, hard and painful lymph nodes
Next
body shape coffee for men

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement